MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC
Model Number 60-7070-104
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the device was clean with no visible debris, dried blood or contaminants.The tubing/connectors of the device were inspected and no damage was observed.The device was found to be non hermetic.Air was found leaking from a hole at the seam near the ribbon end.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - ptc damaged or broken during use, - damage during handling or storage.The instructions for use (ifu) state: -warnings: --it is important that the tourniquet cuff be applied at the proper location with adequate pressure for the appropriate amount of time.--avoid needles, towel clips, leg holders and other equipment that can puncture or otherwise damage the cuff.-directions for use: --before beginning the procedure, verify compatibility of all devices and accessories.--prior to surgery, select the proper sized tourniquet cuff by measuring the circumference of the patient's limb.This will avoid problems caused by a tourniquet cuff that is too small or too large.-to prevent intraoperative bleeding, avoid the following: under pressurizing the cuff, insufficient exsanguination, excessively slow inflation and deflation, poor tourniquet pressure" --secure the cuff fasteners to ensure that the cuff stays in place during the procedure.--if the package is damaged or if it was opened and the device was not used, return the device and packaging to stryker sustainability solutions.--inspect the device for overall condition and physical integrity.Do not use the device if any damage is noted.Return the device and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description
It was reported the pressure tourniquet cuff failed during orthopedic ankle procedure and would not sustain pressure.Extended procedure time was reported.The duration of extended procedure time was not reported.Multiple attempts were made to obtain additional information.No information was provided.However, there was no patient injury, medical intervention, reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
TOURNIQUET, PNEUMATIC
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7184905
Report Number0001056128-2018-00004
Device Sequence Number123218
Product Code KCY
UDI-Device Identifier00885825013905
UDI-Public(01)00885825013905(17)180808(10)4820712
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model Number60-7070-104
Device Catalogue Number60-7070-104RR
Device Lot Number4820712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1